Thursday, October 23, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone. Try it today!

Saturday, January 10, 2009 shinodasoldier, Community Member, asks

Q: does cymbalta give you highs

i have been diagnosed with major depression and i was on cipramil - various dosages but i decided to stop taking it because i felt too high. i did get highs before i started taking any medication and occasionally as a child, but was told that the sillyness and highs were just a symptom of built up stress from the several years of sexual abuse. on cipramil i got 'high' more frequently and for longer periods than i ever had without it (i believe they got worse) that is why i stopped taking it and went to see the doc - i still need something for my depression but refuse to take cipramil again and dont want to go on an antidepressant if it will make me too happy. after doing a bit of research on bipolar disorder i have come to notice similarities in the symptoms of bi polar and myself - (not trying to self diagnose, jut want a CORRECT diagnosis i dont think what i am experiencing is built up stress from child abuse ) the doctors told me that i probably am not bipolar because nobody in my family is and i havent been on a high for months of whatever, but when i was reading some info i found out about rapid cycling - is rapid cycling common? sometimes i only get happy and then sad very quickly or for a few minutes - its just so intense... what exactly makes a high "mania" that i have read about. all i know is my boyfriend is more scared of me on a high than a low and i am sick of the f ing rollercoaster - i draw the line at rolling around on my floor laughing at cans of tomatoes for several hours because they are funny and pretty.. i think i need some help before i get worse and i dont feel the doctors here really know too much about it and wondered what an expert in the field thought - i currently have no access to an expert i trust. what are the likely things i might need to research??

 i need to know if cymbalta is likely to get me high.. because im not doing that again... please help

Answer This
Answers (1)
tempus, Community Member
2/17/09 4:06pm

Yes! Cymbalta can absolutely make you  high. Warning! It made me even more high than fluoxetin. But the antidepressant effect was great, for the first two years... Then I experienced something strange: I had been in one of my worst depression for about three months (for the first time experiencing not wanna live) when I forgot to take the pill one day and felt a little better in the evening... I started to take cymbalta every second day and it was obvious: cymbalta INCREASED the depression and made me more anxious. I quit cymbalta and felt much better, only taking lithium (which I had been taking all the time against my bipolar II, possibly I). Lithium is a great, natural medicin with no side effects on me.

 

Cymbalta also gave me a taste for alcohol that I didn't have before or after that period. That made the highs a catastrophy, for the first time making me violent... (you can of course say it's the mania itself - not cymbalta; but after analysing starting/stopping, changing dose, taking a pause etc. I'm sure it's Cymbalta)

 

I know there's a debate should bibolars take SSRI/SNRI? Some say it's ok together with a stabiliser but I agree with those who say NO.

 

And I'm sure you're right about that your bipolarity has nothing to do with what you experienced as a child. And even if bipolarity is strongly genetic there's nothing strange with you being the only one in your family. Grandpa maybe had a mild version just being part of his personality...

 

Good Luck!

 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By shinodasoldier, Community Member— Last Modified: 07/25/12, First Published: 01/10/09